MAUDE Adverse Event Report: RESPIRONICS INC BIPAP AUTO, CN; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS INC BIPAP AUTO, CN; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 767P
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Cancer (3262)
Date of Event 09/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging an issue related to a bilevel positive airway pressure (bipap) device's sound abatement foam became degraded and caused the patient to have lung cancer.The medical intervention that the patient received in response to the reported event is currently unknown.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.

Brand Name
BIPAP AUTO, CN
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS INC
1001 murry ridge lane
murrysville PA 15568
MDR Report Key12579230
Report Number2518422-2021-04157
Device Sequence Number3288863
Product Code BZD
UDI-Device Identifier00606959031883
UDI-Public00606959031883
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number767P
Device Catalogue Number767P
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Initial Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR